×

zbMATH — the first resource for mathematics

Stable rank of \(C^*\)-algebras of continuous fields. (English) Zbl 1091.46033
Summary: The \(C^*\)-algebras of continuous fields are enlarged and embedded into the associated direct products, and their stable rank and connected stable rank are estimated in terms of their base spaces and fibers. Using these estimates, we compute these ranks of \(C^*\)-algebras of continuous fields of elementary \(C^*\)-algebras, and those of group \(C^*\)-algebras of the discrete Heisenberg groups.

MSC:
46L05 General theory of \(C^*\)-algebras
46L80 \(K\)-theory and operator algebras (including cyclic theory)
22D25 \(C^*\)-algebras and \(W^*\)-algebras in relation to group representations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] C. A. Akemann, G. K. Pedersen and J. Tomiyama, Multipliers of \(C^*\)-algebras , J. Funct. Anal. 13 (1973), 277-301. · Zbl 0258.46052 · doi:10.1016/0022-1236(73)90036-0
[2] J. Anderson and W. Paschke, The rotation algebra , Houston J. Math. 15 (1989), 1-26. · Zbl 0703.22005
[3] L. Baggett and J. Packer, The primitive ideal space of two-step nilpotent group \(C^*\)-algebras , J. Funct. Anal. 124 (1994), 389-426. · Zbl 0820.22004 · doi:10.1006/jfan.1994.1112
[4] B. Blackadar, K-theory for Operator Algebras , Second Edition, Cambridge (1998). · Zbl 0913.46054
[5] M. Dădărlat, G. Nagy, A. Némethi and C. Pasnicu, Reduction of toplogical stable rank in inductive limits of \(C^*\)-algebras , Pacific J. Math. 153 (1992), 267-276. · Zbl 0809.46054 · doi:10.2140/pjm.1992.153.267
[6] K. R. Davidson, \(C^*\)-algebras by Example , Fields Institute Monographs, AMS (1996). · Zbl 0956.46034
[7] J. Dixmier, \(C^*\)-algebras , North-Holland (1962).
[8] K. J. Dykema, U. Haagerup and M. Rørdam, The stable rank of some free product \(C^*\)-algebras , Duke. Math. J. 90 (1997), 95-121, errata 94 (1998). · Zbl 0905.46036 · doi:10.1215/S0012-7094-97-09004-9
[9] K. J. Dykema and P. de la Harpe, Some groups whose reduced \(C^*\)-algebras have stable rank one , J. Math. Pures Appl. 78 (1999), 591-608. · Zbl 0929.22008 · doi:10.1016/S0021-7824(99)00015-X
[10] N. Elhage Hassan, Rangs stables de certaines extensions , J. London Math. Soc. 52 (1995), 605-624. · Zbl 0857.46036 · doi:10.1112/jlms/52.3.605
[11] G. A. Elliott and D. E. Evans, The structure of the irrational rotation \(C^*\)-algebra , Ann. Math. 138 (1993), 447-501. · Zbl 0847.46034 · doi:10.2307/2946553
[12] G. A. Elliott and Q. Lin, Cut-down method in the inductive limit decomposition of non-commutative tori , J. London Math. Soc. 54 (1996), 121-134. · Zbl 0857.46046 · doi:10.1112/jlms/54.1.121
[13] G. A. Elliott and Q. Lin, Cut-down method in the inductive limit decomposition of noncommutative tori, II: The degenerate case , Operator Algebras and Their Applications, Fields Ints. Commun. 13 (1997), 91-123. · Zbl 0880.46049
[14] R. Engelking, General Topology , Heldermann Verlag Berlin (1989).
[15] J. M. G. Fell, The structure of algebras of operator fields , Acta Math. 106 (1961), 233-280. · Zbl 0101.09301 · doi:10.1007/BF02545788
[16] J. M. G. Fell and R. S. Doran, Representations of *-Algebras, Locally Compact Groups, and Banach *-Algebraic Bundles , Volume 1 and Volume 2, Academic press (1988). · Zbl 0652.46051
[17] R. Lee, On the \(C^*\)-algebras of operator fields , Indiana Univ. Math. J. 25 (1976), 303-314. · Zbl 0322.46062 · doi:10.1512/iumj.1976.25.25026
[18] R. Lee, Full algebras of operator fields trivial except at one point , Indiana Univ. Math. J. 26 (1977), 351-372. · Zbl 0352.46033 · doi:10.1512/iumj.1977.26.26028
[19] S. T. Lee and J. A. Packer, Twisted group \(C^*\)-algebras for two-step nilpotent and generalized discrete Heisenberg groups , J. Operator Theory 33 (1995), 91-124. · Zbl 0840.22011
[20] S. T. Lee and J. A. Packer, K-theory for \(C^*\)-algebras associated to lattices in Heisenberg Lie groups , J. Operator Theory 41 (1999), 291-319. · Zbl 0999.46034
[21] G. J. Murphy, \(C^*\)-algebras and operator theory , Academic Press (1990). · Zbl 0714.46041
[22] K. Nagami, Dimension Theory , Academic Press, New York-London (1970).
[23] M. Nagisa, H. Osaka and N. C. Phillips, Ranks of algebras of continuous \(C^*\)-algebra valued functions , Canad. J. Math. 53 (2001), 979-1030. · Zbl 0991.46029 · doi:10.4153/CJM-2001-039-8
[24] V. Nistor, Stable range for tensor products of extensions of \(\mathcal K\) by \(C(X)\) , J. Operator Theory 16 (1986), 387-396. · Zbl 0638.46041
[25] V. Nistor, Stable rank for a certain class of type I \(C^*\)-algebras , J. Operator Theory 17 (1987), 365-373. · Zbl 0647.46056
[26] J. A. Packer and I. Raeburn, On the structure of twisted group \(C^*\)-algebras , Trans. Amer. Math. Soc. 334 (1992), 685-718. · Zbl 0786.22009 · doi:10.2307/2154478
[27] G. K. Pedersen, \(C^*\)-Algebras and their Automorphism Groups , Academic Press, London-New York-San Francisco (1979). · Zbl 0416.46043
[28] M. A. Rieffel, Dimension and stable rank in the K-theory of \(C^*\)-algebras , Proc. London Math. Soc. 46 (1983), 301-333. · Zbl 0533.46046 · doi:10.1112/plms/s3-46.2.301
[29] M. A. Rieffel, The homotopy groups of the unitary groups of non-commutative tori , J. Operator Theory 17 (1987), 237-254. · Zbl 0656.46056
[30] M. A. Rieffel, Continuous fields of \(C^*\)-algebras coming from group cocycles and actions , Math. Ann. 283 (1989), 631-643. · Zbl 0646.46063 · doi:10.1007/BF01442857 · eudml:164530
[31] A. J-L. Sheu, A cancellation theorem for projective modules over the group \(C^*\)-algebras of certain nilpotent Lie groups , Canad. J. Math. 39 (1987), 365-427. · Zbl 0692.46064 · doi:10.4153/CJM-1987-018-7
[32] T. Sudo, Dimension theory of group \(C^*\)-algebras of connected Lie groups of type I , J. Math. Soc. Japan 52 (2000), 583-590. · Zbl 0971.46039 · doi:10.2969/jmsj/05230583
[33] T. Sudo, Structure of group \(C^*\)-algebras of Lie semi-direct products \(\mathbb C^n\rtimes \mathbb R\) , J. Operator Theory 46 (2001), 25-38. · Zbl 1005.46031
[34] T. Sudo, Ranks and embeddings of \(C^*\)-algebras of continuous fields , · Zbl 1058.46510
[35] T. Sudo and H. Takai, Stable rank of the \(C^*\)-algebras of solvable Lie groups of type I , J. Operator Theory 38 (1997), 67-86. · Zbl 0892.46074
[36] J. Tomiyama, Invitation to \(C^*\)-algebras and topological dynamics , World Scientific (1987). · Zbl 0632.46048
[37] J. Tomiyama and M. Takesaki, Applications of fibre bundles of the certain class of \(C^*\)-algebras , T\(\hat{\roman{o}}\)hoku Math. J. 13 (1963), 498-523. · Zbl 0113.09701 · doi:10.2748/tmj/1178244253
[38] D. P. Williams, The structure of crossed products by smooth actions , J. Austral. Math. Soc. (Series A) 47 (1989), 226-235. · Zbl 0687.46044 · doi:10.1017/S1446788700031657
[39] N. E. Wegge-Olsen, K-theory and \(C^*\)-algebras , Oxford Univ. Press (1993).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.